Our partner

What to do in the mean time...

Open Discussions about Combat Post Traumatic Stress Disorder.

What to do in the mean time...

Postby JDreadful » Mon Feb 20, 2012 3:12 am

I'm not sure if this is where I should even post this - but I'm posting here because this is the only clear diagnosis I have as of right now and I didn't know where else to write. If it's not correct, I apologize - I'm new here.

I was diagnosed with PTSD after suffering two long abusive marriage with two different men. The first was horrific, the second not as bad but nonetheless, abusive. I've been in abuse shelter homes, seen countless therapists and psychiatrists, I've even been to the mental ward a few times (5+) I've always suffered from depression even as a child but recently things have gotten a lot worse.

Prior to starting a new anti-depressant (Celexa 20mg) I was having nervous fits, depression, crying, dealing with trust issues, having nightmares and triggers (kinda the normal stuff I'd say for someone with PTSD, or at least thats what everyone says is normal.) I started taking Celexa in November (20mg) and found that I started having more symptoms.

With 20 mg of Celexa I've started having panic attacks, feeling very nervous to the point where I get physically sick, I shake, I cry much more than I ever did before, I feel alone, I've thought of suicide and have cut, I've lost all interest in my life (with the exception of my partner) I don't want to go to school, I don't want to be around my son and I don't enjoy artwork or anything else I did previously. I sleep a lot, more than an average person (about 15 hours a day give or take) I spend a lot of time with my boyfriend who is supportive but also causes a lot of situational depression and anxiety for me.

on the 13th of February, my doctor switched me to 40 mg of Celexa after I explained to him that my symptoms have gotten worse (in my opinion) I've been taking 40 mg since, but the symptoms have gotten even worse. I'm even more nervous than usual, I shake, breath heavy and feel like my chest is caving in - then usually have a full blown panic attack. I still have no interest in anything other than sleep and being with my boyfriend, but now the suicidal thoughts are much worse - and I've started feeling A LOT of aggression, mostly towards my boyfriend. I've been having thoughts of harming him as well and the intensity of these emotions and feelings are getting much worse everyday, especially when situations occur that leave me feeling depressed.

I know I need to see a doctor, but that's not possible for a few days. I'm afraid to go to the Emergency Room or Crisis Center because I've been there so much in the last few months that they may put me on hold and have me transferred to a real mental health facility. My questions are, what can I do to stop these thoughts until I can see a professional, and does my situation sound like something more than PTSD. I know we can't make diagnoses here, but I'm very unfamiliar with most mental health illnesses and would like opinions to bring to my doctor to be investigated.
JDreadful
Consumer 0
Consumer 0
 
Posts: 1
Joined: Mon Feb 20, 2012 2:42 am
Local time: Sun Jun 16, 2019 5:26 am
Blog: View Blog (0)


ADVERTISEMENT

Re: What to do in the mean time...

Postby WiseMonkey » Thu Feb 23, 2012 4:40 am

Hi JDreadful,

I am sorry that you are suffering so much. Your emotional state sounds very serious and I believe you should ask for help immediately. Tell your boyfriend or a trusted friend if you have one that you need someone to be with you right now because you are at risk of getting suicidal any minute. I am not sure that you could be hospitalized against your will if you call your local crisis center, but there are other places you can call if you don't want to take that risk like suicidal hotlines including national suicidal hotline. You don't need to be a minute away from committing suicide to call them. Your emotional state is bad enough to ask for urgent help. They are experienced with this kind of stuff and I am sure they would talk to you on the phone as long as it takes for you to get more stable. I am also sure they will give you referrals in your area, someone you could see the next day or so. They have to do some kind of follow up in any case. Make it clear that you don't want hospitalization. Also explain what meds you are on and how they are affecting you. I am really surprised that your psychiatrist increased the dose after you told him about how this drug has been affecting you. Hope this helps.
"Nothing in the world is more dangerous than sincere ignorance and conscientious stupidity."-Martin Luther King, Jr.
http://therapyconsumerguide.com/
WiseMonkey
Consumer 6
Consumer 6
 
Posts: 875
Joined: Sun Dec 18, 2011 2:29 am
Local time: Sun Jun 16, 2019 3:26 am
Blog: View Blog (0)

Re: What to do in the mean time...

Postby Greatexpectations » Sat Feb 25, 2012 4:58 pm

It could be that Celexa simply does not suit you. I took prozac for a while and it did not suit me at all, it did nothing for my depression and gave me severe diarrhoea (a rare side effect).
I then tried Paroxetine, another SSRI, and great, it worked.
Its a case of trial & error finding the right med for you.
Have you ever had therapy for PTSD? There are several that seem to be effective. The latest I heard about is (on BBC radio) is EMDR.
'Eye Movement Desensitisation and Reprocessing'. EMDR is a powerful psychological treatment method that was developed by an American clinical psychologist, Dr Francine Shapiro, in the 1980s

Its hard to be a good mother when you feel so bad, as much as you want to be. I'm glad your partner is supportive.
My ex was abusive, and many of his abuses use to haunt me as did my (NPD) mothers. Thoughts plagued me, the same scenarios would go round and round in my head. I couldn't seem to stop them, it drove me crazy. I know how you feel.
I'm older now, I take meds and I'm OK.
It might be a good idea to contact your crisis centre as you feel so bad, you need some help.

You are going through a bad patch, remember, bad patches past. You will wake up one day and want to go to school, want to do your art work.

The sun will shine for you again, and the sky will be blue.
The journey of a thousand miles begins with a single step.
Lao Tzu
User avatar
Greatexpectations
Consumer 6
Consumer 6
 
Posts: 1203
Joined: Wed Apr 20, 2011 11:28 am
Local time: Sun Jun 16, 2019 11:26 am
Blog: View Blog (0)


Return to Combat Post Traumatic Stress Disorder

Who is online

Users browsing this forum: No registered users and 2 guests